MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events found within the associated lot.(b)(4).
 
Event or Problem Description
It was reported that a 12.1mm, micl12.1, -15.00 diopter, implantable collamer lens was implanted and removed.Did not like the way the lens laid in the eye.Another lens was implanted.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
B5: it was reported that a 12.1mm, micl12.1, -15.00 diopter, implantable collamer lens was implanted, removed and replaced with the same model, lenght and diopter lens within the same surgery becuase the surgeon did not like the way the lens sat in the eye." no patient injury" was reported.H6: device evaluation: lens was returned in liquid, inside vial.Visual inspection found one of the haptics torn.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11675935
Report Number2023826-2021-01054
Device Sequence Number19595445
Product Code MTA
UDI-Device Identifier00841542102858
UDI-Public00841542102858
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1